fbpx

Repeated USMLE Questions Step 1- 253




A 67-year old man is brought to the emergency room by his colleagues for a possible heart attack. One hour ago, he felt excruciating chest pain, shortness of breath and nausea. ECG shows elevation of ST segment in leads 11, 111 and aVF. Therapy is initiated and the patient starts feeling better. ER physician explains to the patient mechanism of action of different drugs used in the treatment.

Which of these drugs is responsible for rapid reperfusion in this patient?

A- Aspirin

B- Tissue plasminogen activator (tPA)

C- Ticlopidine

D- Argatroban

Answer



Tissue plasminogen activator (tPA) is the only drug of the above choices which mechanism of action is mainly reperfusion of the affected site. It is given intravenously to dissolve the blood clot and improve the blood flow to the part of the heart that deprived of blood. Other drugs work mainly on platelets to stop accumulating and acting on the injured site.

The correct answer is B






Leave a Comment